Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Mar 11, 2012, 2:28 PM MDT for Adams County, Valley County, Idaho. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2012, 2:28 PM MDT (20:28 UTC)
- Expired
- Mar 11, 2012, 3:00 PM MDT
- In force
- 32 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Adams County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 152 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
716
WUUS55 KBOI 112028
SVRBOI
IDC003-085-112100-
/O.NEW.KBOI.SV.W.0001.120311T2028Z-120311T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
228 PM MDT SUN MAR 11 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL IDAHO...
AND WEST CENTRAL VALLEY COUNTY IN WEST CENTRAL IDAHO...
* UNTIL 300 PM MDT.
* AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 3 MILES WEST OF INDIAN
MOUNTAIN...OR 23 MILES SOUTHWEST OF MCCALL...AND WAS MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNCIL MOUNTAIN AND INDIAN MOUNTAIN AROUND 225 PM MDT...
TAMARACK SKI AREA AND CENTRAL CASCADE RESERVOIR AROUND 230 PM
MDT...
DONNELLY AND NORTHERN CASCADE RESERVOIR AROUND 235 PM MDT...
PADDY FLAT WORK CENTER AROUND 245 PM MDT...
LAKE FORK GUARD STATION AROUND 250 PM MDT...
KRASSEL WORK CENTER AROUND 300 PM MDT.
WINDS GUSTING 50 TO 60 MPH WERE ESTIMATED IN INDIAN VALLEY AND A FEW
CLAPS OF THUNDER WERE REPORTED WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4506 11582 4489 11561 4454 11624 4467 11641
TIME...MOT...LOC 2027Z 229DEG 44KT 4467 11622
$$
VJM2 follow-up statements
167
WWUS55 KBOI 112045
SVSBOI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
245 PM MDT SUN MAR 11 2012
IDC003-085-112100-
/O.CON.KBOI.SV.W.0001.000000T0000Z-120311T2100Z/
VALLEY ID-ADAMS ID-
245 PM MDT SUN MAR 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR EAST CENTRAL ADAMS AND WEST CENTRAL VALLEY COUNTIES...
AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DONNELLY...OR 10 MILES
SOUTH OF MCCALL...AND WAS MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PADDY FLAT WORK CENTER...DONNELLY...NORTHERN CASCADE RESERVOIR AND
TAMARACK SKI AREA AROUND 245 PM MDT...
LAKE FORK GUARD STATION AROUND 250 PM MDT...
KRASSEL WORK CENTER AROUND 300 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4506 11582 4489 11561 4463 11620 4471 11634
TIME...MOT...LOC 2045Z 229DEG 44KT 4481 11599
$$
VJM810 WWUS55 KBOI 112052 SVSBOI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 252 PM MDT SUN MAR 11 2012 IDC003-085-112103- /O.EXP.KBOI.SV.W.0001.000000T0000Z-120311T2100Z/ VALLEY ID-ADAMS ID- 252 PM MDT SUN MAR 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADAMS AND WEST CENTRAL VALLEY COUNTIES WILL EXPIRE AT 300 PM MDT... THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE AT 300 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU OBSERVED ANY HAIL...STRONG WINDS...WIND DAMAGE...OR TORNADOES WITH THIS STORM...PLEASE CALL LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BOISE. && LAT...LON 4506 11582 4489 11561 4463 11620 4471 11634 TIME...MOT...LOC 2053Z 229DEG 44KT 4486 11587 $$ VM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 10:33 AM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 11, 10:33 AM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1033 AM MDT SUN MAR 11 2012 .DISCUSSION...COLD FRONT/TROUGH AXIS FROM NE OREGON EXTENDING TO ALONG THE FAR SE OREGON/SW IDAHO STATE BORDERS THIS MORNING. THIS FEATURE WILL LIFT NE THROUGH THE WEST CENTRAL AND BOISE MOUNTAINS THROUGH THE MID AFTERNOON THEN TOWARDS STANLEY FOR THE EVENING. IN THE MOUNTAINS WITH THIS FEATURE EXPECT A PERIOD OF MODERATE RAIN AND SNOW AND A SLIGHT CHANCE OF THUNDERSTORMS. GUSTY WINDS UP TO 35 MPH OVER SE OREGON WILL EXPAND ACROSS IDAHO TODAY THEN BECOME LIGHT 7-8 PM MDT AS A BRIEF SURFACE PRESSURE RIDGE LIFTS NE OVER THE AREA. MINOR UPDATE FOR HIGHS...EXPECT THE LOWER 60S AT TWIN FALLS AND TO REFINE THUNDERSTORM AREA 3PM-9PM TODAY MAINLY ACROSS IDAHO NORTH AND EAST OF BOISE. GUSTY SE/SW WINDS TO AROUND 35 MPH WILL REBUILD MONDAY AFTERNOON ACROSS OREGON. && .AVIATION...VALLEYS WILL CONTINUE VFR WITH AREAS OF SHOWERS...MAINLY THIS AFTERNOON FROM KMUO NORTH AND WEST...BECOMING SCATTERED THIS EVENING. FOR THE MOUNTAINS OF EASTERN OREGON AND CENTRAL IDAHO EXPECT AREAS OF MVFR AND LOCAL IFR CONDITIONS IN RAIN AND SNOW THROUGH THIS AFTERNOON...DECREASING TO SCATTERED THIS EVENING. SLIGHT CHANCE THUNDERSTORMS 21Z-03Z. SOUTHEAST TO SOUTHWEST SURFACE WINDS 10-20 KTS THIS MORNING WILL SHIFT TO WEST 10-20 KTS THIS AFTERNOON. WINDS ALOFT WILL BE WEST UP TO 25 KTS AT 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY...THE FIRST IN A LONG SERIES OF PACIFIC WEATHER SYSTEMS WILL CROSS THE REGION TODAY AND THIS EVENING. THIS LEAD WAVE MARKS THE BEGINNING OF A CHANGE TO A MOIST PATTERN THAT WILL BRING THE FORECAST AREA A GOOD DEAL OF PRECIPITATION DURING THE UPCOMING WEEK. TEMPERATURES...ALTHOUGH COOLER THAN THE PREVIOUS COUPLE DAYS WILL STILL BE ON THE MILD SIDE AND ABOUT 4 TO 8 DEGREES ABOVE NORMAL. THE BIG DROP IN THE OVERALL TEMPERATURE REGIME COMES LATE IN THE EXTENDED PERIOD. THIS FIRST SHORT WAVE IS RATHER WEAK AS DEPICTED BY THE MODELS...LATEST RADAR AND SATELLITE INDICATIONS. NONETHELESS...IT WILL BRING LIGHT TO MODERATE QPF ACROSS SOUTHEAST OREGON TODAY THEN SWING THROUGH THE MOUNTAINS OF SOUTHWEST IDAHO THIS EVENING. THE PATTERN DOES NOT FAVOR MUCH IF ANY PRECIP IN THE SNAKE VALLEY WITH SOUTHWEST FLOW AT MID LEVELS AND SOUTHEAST WINDS AT THE SURFACE. IN ADDITION...AIR MASS IN PLACE IS VERY DRY BELOW 70H AND THUS IT WILL TAKE A LONG TIME TO MOISTEN LOWER LEVELS. FOR THIS REASON WE HAVE OPTED TO CUT BACK ON POPS AND QPF IN THE SNAKE VALLEY TODAY WHILE KEEPING POPS FAIRLY HIGH NORTHWARD. THERE IS ALSO MARGINAL CONVECTIVE INSTABILITY THIS AFTERNOON TO THE NORTH OF THE SNAKE VALLEY AND WE HAVE KEPT THE SLIGHT CHANCE OF THUNDER IN THE FORECAST. WAVE MINORS OUT TONIGHT IN SOUTHWEST FLOW ALOFT AWAITING THE NEXT STRONGER WAVE FOR MONDAY AT LEAST IN THE OREGON ZONES WHERE QPF LOOKS HIGHER THAN THE FIRST WAVE AND UPPER FLOW STRENGTHENS. BY THIS TIME HOWEVER THE UPPER PATTERN ACROSS CONUS SHIFTS AND BECOMES MORE AMPLIFIED WITH A DOWNSTREAM BUILDING RIDGE AND A DEEPENING LONG WAVE TROUGH ALONG THE WEST COAST. THIS WILL CAUSE THE FLOW TO BUCKLE OVER OUR AREA BRINGING DRIER AND WARMER CONDITIONS BACK INTO SOUTHERN IDAHO WHILE REDIRECTING THE QPF STREAM NORTHWARD THROUGH NORTHEAST OREGON INTO CENTRAL AND NORTH IDAHO. THE MAGIC VALLEY WILL RISE BACK INTO THE 60S AGAIN WHILE NORTHERN AREAS TURN COOLER...CLOUDY AND WETTER. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST AS WET PATTERN WILL PERSIST INTO NEXT WEEKEND. A COMBINATION OF A LONGWAVE TROUGH CENTERED JUST OFFSHORE AND A LONGWAVE RIDGE OVER THE CENTRAL AND EASTERN U.S. WILL KEEP US UNDER MOIST SOUTHWEST FLOW ALOFT THROUGH SATURDAY. STILL THINK MODELS ARE OVERDOING THE QPF AMOUNTS THROUGH WEDNESDAY ESPECIALLY IN THE MOUNTAINS. OROGRAPHIC ENHANCEMENT SHOULD HELP INCREASE QPF AMOUNTS ON SOUTHWEST FACING SLOPES HOWEVER...PRECIPITABLE WATER VALUES OFF SHORE REMAIN BELOW AN INCH WHICH ISN/T FAVORABLE FOR SIGNIFICANT PRECIPITATION IN A SOUTHWEST FLOW REGIME. BY THURSDAY/FRIDAY...A MORE SIGNIFICANT MOISTURE PLUME REACHES NORTHERN CALIFORNIA WHICH COULD PRODUCE SIGNIFICANT PRECIPITATION ACROSS THE MOUNTAINS. EXPECT LIGHTER AMOUNTS IN THE VALLEYS THROUGHOUT THE WEEK. SNOW LEVELS WILL RANGE FROM 4000 FT NORTH TO 6000 FT SOUTH ON TUESDAY...RISING ABOUT 2000 FEET BY THURSDAY...THEN FALLING ON FRIDAY AND SATURDAY. TEMPERATURES WILL REMAIN AROUND NORMAL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...VM AVIATION.....JT PREV SHORT TERM...GS PREV LONG TERM....JDS
Hazardous weather outlook, Mar 11, 2:08 PM MDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 208 PM MDT SUN MAR 11 2012 IDZ011>015-029-033-ORZ061>064-122015- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 208 PM MDT SUN MAR 11 2012 /108 PM PDT SUN MAR 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY FOR STRONG SOUTHWEST WINDS ASSOCIATED WITH A COLD FRONT UNTIL 6 PM MDT /5 PM PDT/ THIS EVENING... PREDOMINANT STEADY WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH. ALSO EXPECT STRONG GUSTY WINDS ASSOCIATED WITH ISOLATED THUNDERSTORMS. PLEASE REFER TO THE WEATHER ADVISORY FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER. IDZ016-028-030-122015- WESTERN MAGIC VALLEY-CAMAS PRAIRIE-SOUTHERN TWIN FALLS COUNTY- 208 PM MDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:51 PM MDT | Wind Advisory | BOI | Ada, Adams, Boise, Camas, Canyon, Elmore and 5 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.